MAUDE Adverse Event Report: K2M, INC. MESA RAIL / ROD PULLER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. MESA RAIL / ROD PULLER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 6201-90050
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of a mesa deformity rail/rod puller was observed to be 'slightly bent' intra-operatively.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A visual inspection was performed.Wear was found on the tip of the device and one of the inner shaft prongs was completely bent inward.Device history records were reviewed for this lot, and no relevant manufacturing issues were identified.A review of complaint history associated with the subject catalog number and lot number was performed.No adverse trends were observed and no lot commonality exists.It was reported that when unlocking the rail, the nurse gave the surgeon the mesa1 unlocker instead of the rail unlocker.As a result, the inner collet of the screw broke off on both sides.The surgeon tried to remove the damaged screw using the rail/ rod puller, but the tip of the rail/ rod puller was slightly bent, so he could not remove it from the rod.Therefore, the damaged screw was pulled out while it was still on the rod.Based on the deformation and wear found on the puller, it is likely that excessive compressive force was applied downward on the device, causing the tip to deform, and the puller to not properly grab the rail.It cannot be determined if this damage occurred in this surgery or a previous one.Wear resulting from the devices age (5 years) may also have contributed to the event.

Brand Name
MESA RAIL / ROD PULLER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13453405
Report Number3004774118-2022-00047
Device Sequence Number5893466
Product Code LXH
UDI-Device Identifier10888857171220
UDI-Public10888857171220
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6201-90050
Device Lot NumberELET
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2022
Supplement Date Received by Manufacturer04/13/2022
Initial Report FDA Received Date02/04/2022
Supplement Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown